# SDR CA150529002

- Difficulty date: May 26, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Cessna A188B
- Aircraft time: 4,131 hours
- Engine: Cont IO550D
- Propeller: Mcauly D2AF34C*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO550D
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: E, A

## Discrepancy

(CAN) PILOT WAS ENGAGED IN SPRAYING ACTIVITY & HAD COMPLETED 2 PASSES.  PILOT NOTICED A LOSS IN ALTITUDE DURING THE TURN FOR THE 3RD PASS.  PILOT ADDED POWER WITH NO ENG RESPONSE.  ENG INSTRUMENT INDICATIONS WERE NORMAL, OIL PRESS, OIL TEMP, CHT.  PILOT PICKED FIELD FOR EMER LANDING & THEN NOTICED SMELL OF BURNED OIL.  PILOT SHUTDOWN ENG & LANDED.  NO INJURIES TO PILOT.  ACFT RT MLG & WING DAMAGED.  NO SMOKE OR FIRE.  AFTER LANDING PILOT NOTICED OIL HAD SPRAYED OUT OF THE BREATHER.  AFTER LANDING THE PILOT WAS ABLE TO MOVE THE PROPELLER BUT IT WAS CERTAINLY NOT NORMAL.  THE FOLLOWING DAY THE PROPELLER COULD NOT BE ROTATED, THE ENG HAS SEIZED.  TSB & INSURANCE HAVE BEEN NOTIFIED.  ENG WAS OVERHAULED IN SPRING OF 2014 & HAD ACCUMULATED APPROX 30 - 35 HOURS IN THE 2015 SEASON.
